MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® HCG 60 TESTS

BIOMERIEUX SA VIDAS® HCG 60 TESTS
Model Number 30405-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from united states notified biomérieux of obtaining overestimated result when testing external quality control on vidas hcg 60 tests (ref.30405-01, batch number: 1009059670, expiry date: 29-oct 2022).The customer reported that the external controls level 3 result was too high when analyzed with vidas hcg 60 tests (ref.30405-01, batch number: 1009059670).The customer did not provide the result obtained and expected with the external controls level 3.The customer also mentioned that the controls provided in the vidas kit were conform.The customer also compared these external results with another instrument that's not a minividas.Following this issue, the customer requested an fse (field service engineer) to be dispatched on site.As it was an external quality control, no patient sample was involved.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in the united states that they obtained overestimated result when testing external quality control on vidas hcg 60 tests (ref.30405-01, batch number: 1009059670, expiry date: 29-oct-2022).The quality control sample (level 3, lot: 40413) gave an initial result of 488.08 iu/ml for an expected range of [222-388] and then the quality control sample gave a result of 283.97 iu/ml when tested again.Unfortunately, it was not possible to get more information about the conditions of initial run and rerun ( including the signals measured, positions on the instrument, calibration data, if same vial of qc sample used).Investigation: no material received from the customer.Complaint analysis: as of the date of this investigation, we have recorded only this customer¿s complaint for performance issue on vidas hcg lot: 1009059670.Control chart analysis: analysis was carried out on four (4) internal samples with respective targets between 2.00 and 231 miu/ml, using seven (7) batches of vidas hcg including the customer¿s lot: (1009059670).All results are within specifications and the lot mentioned by the customer is consistent compared to the other lots.Internal sample testing: the complaints laboratory tested 4 internal samples ( targets < 2.68 / 1.08 / 5.11 / 36.3 and 156 miu/ml) on the retain kit of vidas hcg lot: 1009059670 (lot mentioned by the customer).The results complied with the specifications without any significant difference compared to those observed before the batch release.Biomérieux did not observe any evolution over time of these samples activity.Quality control testing: the complaints laboratory tested a specimen of the quality control sample lyphocheck immunoassay control plus level 3, lot: 40413 (already in stock in our laboratory) on the retain kit of vidas hcg lot: 1009059670.The quality control sample tested in duplicate gave a result of 302.54 and 283.59 miu/ml so within the acceptable range established by biorad {222-388} and not so far from the target of 305 miu/ml.Conclusion: the complaints laboratory did not reproduce the issue reported by the customer (result too high) when testing internal samples and the sample ¿lyphocheck immunoassay plus control¿ level 3, lot: 40413 on vidas hcg lot: 1009059670.Without the customer¿s material available and relevant information concerning the operating conditions, it was not possible to pursue further the investigation and we did not manage to identify any obvious root cause.According to the data mentioned above, there is no reconsideration of vidas hcg ref.30405-01, lot: 1009059670.

Brand Name
VIDAS® HCG 60 TESTS
Common Device Name
VIDAS® HCG 60 TESTS
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 
MDR Report Key14644522
Report Number8020790-2022-00067
Device Sequence Number5109231
Product Code JHI
UDI-Device Identifier03573026156923
UDI-Public03573026156923
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model Number30405-01
Device Catalogue Number30405-01
Device Lot Number1009059670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown